The HSE have said the move is precautionary and there is no indication at the moment from the manufacturer of the drugs that any treatment has been affected.
Fannin Compounding in Dublin issued an alert after discovering that a machine used to manufacture the treatment was contaminated with bacteria which can cause serious gastro-intestinal infections, especially in those with weakened immune systems.
The potential drug sterility issue was detected during routine daily tests that occur as part of regular quality assurance processes.
Batches of the drug, manufactured between September 29th and October 12th have been recalled and all patients involved have been notified and offered an appointment.
The equipment used to make the products has been taken out of use while investigations continue. The company has notified oncologists it recalled the treatment last week and has since identified the source of the contamination.
In a statement The Irish Cancer Society offered support to anyone affected or concerned: “Anything which has an adverse effect on cancer patients and causes anxiety to patients and their families is of paramount concern to the Society. The Society is in touch with the HSE and is continuing to monitor the situation closely.
“If anyone is experiencing anxiety as a result of this, they can contact the Irish Cancer Society’s Cancer Nurseline on Freephone 1800 200 700 to speak to a nurse who can offer information and support.”